Log in

Log in

Single Sign On for MedicNET and MedicLEARN.
Your Username is your Email Address.

MedicLEARN
Education Calendar
Facebook
Twitter

Adenosine administration when BP 90-100

Question #: 370

Question:

Tachydysrhythmia- conversation with ACP's regarding Adnenosine. Case in point, ACP treated patient with 6mg IVP, no change in rhythm but the BP dropped to 96 systolic. This patient fell into the zone of no more adensone and was not hypotensive (less than 90) for PATCH cardioversion. Minutes later patient normal tensive...can you treat again with adenosine or is it the same as once your out your out?

Answer:

Under our current EMS system, a patch is necessary for consultation with the Base Hospital Physician to discuss various management options for a patient presenting with an SVT and a systolic blood pressure between 90 and 100. The patient may benefit from fluid therapy, adenosine, cardioversion and/or rapid transport based on the presentation.

Rapid infusion of adenosine produces coronary and systemic vasodilatation, generally leading to systemic hypotension (very similar to nitroglycerin, hence the same vital sign parameter limitations). Normotension in the Medical Directive is a patient safety parameter. Although fluid therapy might temporarily increase the circulating volume, this may be negated by the risks of administration.

Medical Directives App

MD WA image
Ontario Paramedic Clinical Guide